Troop 48 BSA – Trip Information

Outing: 2024 Intermediate backpacking trip at Virgin Falls (25 miles)

I. Date and Key Times:

Assemble at CHPC: 5:30 AM July 26, 2024 Friday
Return to CHPC 8:00 PM July 28, 2024 Sunday

II. Adult Leader Needs: Sign up (T48.org)

- *Provide transportation
- *Provide oversite and camp with the Troop on the trail
- *At least 2 adults each for two crews. Provide leadership and facilitate advancement opportunities.
- *Provide oversite for Leave No Trace operations in camping areas and during hikes.
- *Assure gear acquisition the Tuesday before the trip to ensure an efficient departure.

III. Costs:

Item	Scout	Adult/Guest	Due By	Pay To
Camping Fee	\$8	\$8	Registration	Troop Treasurer
Gorge Access	\$7	\$7	7/18/24	Troop Treasurer
Gas (100\$ for each driver)	To be determined	TBD	7/26/24	Drivers
Food (By Patrol) 7 Meals Est.	\$18 (cash)	\$18 (cash)	7/23/24	Food Buyer

IV. Uniform Expectations:

Travel to and from Fall

In Camp and on Hike

Creek Falls: Class B

Class B (Casual Clothes OK)

V. Activities and What to Bring: (not all inclusive, see T-48 Camping Checklist)

Activity	What to Take
Friday Lunch and dinner	Self-provided, durable sack lunch (May stop at Buc-Eee's on the way), swimming gear and towel for the ride down.
Patrol Meals	Saturday (Breakfast, lunch, dinner), Sunday (breakfast, lunch trail meals)
Backpacking Camping	Standard backpacking gear

VI. Trip Description:

Friday: Inspect backpacks for all needed gear, return home to get needed items. Depart CHPC by 6:00am. Drive from CHPC to our first stop at Cummins Falls, we should arrive by 10-10:30am. We will take the "Shortcut to Downstream" Trail (2 Miles round trip) to get to the bottom of the gorge where we will then spend time in the water swimming, we will leave the swimming hole by 12:30-1pm and be off the trail by 1:30 but no later than 2pm. After exiting Cummin Falls, we will drive to Burgees Falls (30min drive) arriving by 2pm, then take the "River Trail" (1.5 miles roundtrip) to get to the base of the waterfall (Be at the base by 2:30pm) where we will explore and swim in the water for 30 minutes and be back on the trail by 3pm. Once we get off the trail (should be off the trail at 3:30pm) the drivers will drive to Twin Fall's (40min drive,), once we arrive, we will take the "Twin Falls and Downstream" trail (1.6 Miles round trip), arrive at the waterfall at 4:50pm and spend 30 minutes at the waterfall (swimming is possible depending on water levels). Be off the trail by 6pm and eat dinner in the parking lot. We will leave Twin falls to go to Fall Creek Falls (45min drive). Once we Arrive, we will set up sleeping arrangements for the night in the campgrounds camping spots.

Saturday (14miles): Wake up at 6:00 am and start cooking breakfast, have scouts fed and cleaned up by 7am. from 7 to 7:15am Pack up camp and prepare to go the Trail Head for Fall creek Falls (1.6 miles round trip). At 7:30 we will start hiking towards the falls and arrive by 8am. Spend 30 minutes at the falls and be back off the

trail by 9am. After getting off the trail we will load up in cars and drive to Lost Creek Falls trailhead where we will start our hike to Virgin falls and eat lunch on the trail. Once we hike 12 miles towards Virgin falls, we will set up camp for the night

Sunday (8miles): wake up at 6:30 am and cook breakfast, have scouts fed and cleaned up by 7:15 am. From 7:15am to 7:30 break up camp and put things back in packs and prepare to start hiking. At 8am begin hiking; we will eat lunch at the fire tower. After we finish the hike, we will load up in the cars and return to CHPC.

IF SCOUT WANTS TO SWIM AT ANY OF THE WATERFALLS, THEY MUST HAVE A LIFEJACKET PER BSA SAFTEY AFLOAT